| Model Number |
D97130F5 |
| Medical Device Problem Code |
Pacing Problem (1439)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/21/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that, during use in a tavr procedure, a swan ganz catheter failed to pace.Catheter was inserted through the venous sheath and into the right ventricle.Although the catheter was connected to the connector and to the pacer box, the pacing function could not turn on.Customer exchanged the connector and boxes but issue continued.A new catheter was used to resolve the issue.It was noted that the patient had asystole and had to be subcutaneously paced in the interm.No allegations of patient injuries.
Additional Manufacturer Narrative
The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the investigation is completed.The lot number was not provided thus a device history record will not be reviewed.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
Additional Manufacturer Narrative
A product evaluation was completed on the returned catheter.The reported event of "failed to pace" was confirmed.Continuity testing confirmed a full open condition of the proximal circuit.The distal circuit was found to be continuous.X ray photo showed a broken lead wire near the proximal bushing.The balloon inflated clear and concentric and remained inflated for 5 minutes without leakage.No visible damage was observed from catheter.An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.Based on the available information, there is no evidence that supports or confirms the failure mode is associated to a manufacturing/ design defect.The affected final work order documentation and manufacturing were verified, and no deficiencies were found.100% of the units go through a delamination inspection of the bifilar nickel magnet wire, a continuity test is performed for the distal and proximal electrodes, and for the wire insertion into the catheter tube.A final continuity test is performed to the electrodes.The instructions for use (ifu) provides the following warnings and precautions: this catheter requires special techniques for insertion and removal.Electrode dislodgement may result from pulling the catheter out through the percutaneous sheath.Avoid forceful wiping or stretching of the catheter during testing and cleaning as not to break the electrode wire circuitry.Since proper functioning of the pacing catheter depends on the electrical continuity of its electrodes and internal wires, care should be exercised when handling the catheter.